| Model Number |
APB-2-8-HX-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/14/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that an axium pushwire was fractured and it failed to detach.After trans arterial embolisation (tae) procedure, the doctor fractured pushwire but he found the core of the pushwire was also fractured that caused the coil cannot be detached.He then removed the coil and replaced a new one to complete the surgery.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an unruptured, aneurysm in the left ventrical artery.It was a dissection.The max diameter was 5mm and the neck diameter was 3mm.Patient blood flow was normal and vessel tortuosity was normal.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that an instant detacher was not used.One attempt was, made using the manual method.The doctor did not know what caused damage since he fractured the pushwire as he used to do.There was no issue encountered before the coil non-detachment.